Effects of antibiotics on birth control methods

  1.  Heartbreaker34

    Hello there, I’m currently taking antibiotics because of a bladder infection… I didn’t tell my doctor I was on birth control pills, and today I’ve been told I could get pregnant because antibiotics make the pills less effective. My boyfriend ejaculated inside of me, but today it’s too late for me to take the morning-after pill… Don’t know what to do!!! Freaking out now… What can I do to avoid falling pregnant?

    May 28, 2016 at 9:12 am
    #9628 Reply
  2. Sandra F. Sandra F.
    inviTRA's Moderator

    Hello Heartbreaker34,

    Not every antibiotic drug has the same effects on contraceptives, so it is important for you to visit your doctor and see which antibiotic could compromise the effectiveness of the contraceptive you’re using. Antibiotics can affect the absorption of oral contraceptive; therefore, you should use a barrier method such as the condom while on antibiotics.

    My advice is that, from this moment on, up until you finish your UTI antibiotic treatment, you do use a condom. Now, take a pregnancy test, preferably a blood pregnancy test, as they are more accurate.

    I hope I have been able to help,

    Best regards

    May 30, 2016 at 1:37 pm
    #9630 Reply
Other topics related to this forumMessagesUpdated
Pregnancy symptoms while on contraceptive injection, am I pregnant? 2 1 year ago